MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCT GMBH INNOVANCE D-DIMER

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCT GMBH INNOVANCE D-DIMER
Model Number INNOVANCE D-DIMER
Medical Device Problem Codes Off-Label Use (1494); Low Test Results (2458)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc) to report that a discordant, falsely low d-dimer result was obtained on a patient sample on a sysmex ca-1500 system using the innovance d-dimer reagent.The customer properly filled the sample, it was not lipemic, icteric or hemolyzed.Siemens determined that quality controls (qcs) were within expected ranges on the day of event.Siemens determined that inadequate mixing, centrifuging or other sample handling issues could be the contributing factors to the discordant result.Inadequate sample mixing can lead to erroneous results due to micro clots or latent fibrin formation in the plasma portion of the sample.The customer did not report issues with any other assays on this instrument.The cause of the discordant, falsely low d-dimer result is unknown.The reagent is performing according to specifications.No further evaluation of the device is required.
 
Event or Problem Description
A discordant, falsely low d-dimer result was obtained on a patient sample when the sample was diluted and repeated on a sysmex ca-1500 system, using the innovance d-dimer reagent.When the sample was initially run, a higher d-dimer result was obtained on the patient sample.The discordant result was reported to the physician(s) and recalled before the physician(s) saw the result.The sample was repeated multiple times on the same system under different sample ids, resulting higher.The repeat result of 4.09 was reported, as the correct result, to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the discordant, falsely low d-dimer result.
 
Additional Manufacturer Narrative
Additional information (29-oct-2018): a siemens customer service engineer (cse) was dispatched to the customer's site.During this visit, the cse ran a precision study and quality controls on the sysmex ca-1500 system; the precision study and quality controls recoveries were within expected ranges.Siemens further investigated the issue and determined that the customer was using reaction cuvettes that were not validated by siemens on the sysmex ca-1500 system.Siemens cannot determine if the use of these cuvettes contributed to the discordant, falsely low d-dimer result; the customer indicated that they are in the process of converting the non-validated reaction cuvettes with validated reaction cuvettes.Siemens also determined that there were no mechanical errors on the day of the event.The cause of the discordant, falsely low d-dimer result is unknown.The reagent is performing according to specifications.No further evaluation of the device is required.

Brand Name
INNOVANCE D-DIMER
Common Device Name
INNOVANCE D-DIMER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCT GMBH
emil-von-behring-str 76
marburg, D-350 41
GM  D-35041
MDR Report Key8039059
Report Number9610806-2018-00114
Device Sequence Number1187906
Product Code DAP
UDI-Device Identifier00842768022814
UDI-Public00842768022814
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K093626
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/05/2019
Device Model NumberINNOVANCE D-DIMER
Device Catalogue Number10445981
Device Lot Number48194
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/10/2018
Supplement Date Received by Manufacturer10/29/2018
Initial Report FDA Received Date11/05/2018
Supplement Report FDA Received Date11/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR